Tubular neighborhoods of orbits of power-logarithmic germs

  • P. MardešićEmail author
  • M. Resman
  • J.-P. Rolin
  • V. Županović


We consider a class of power-logarithmic germs. We call them parabolic Dulac germs, as they appear as Dulac germs (first-return germs) of hyperbolic polycycles. In view of formal or analytic characterization of such a germ f by fractal properties of several of its orbits, we study the tubular \(\varepsilon \)-neighborhoods of orbits of f with initial points \(x_0\). We denote by \(A_f(x_0,\varepsilon )\) the length of such a tubular \(\varepsilon \)-neighborhood. We show that, even if f is an analytic germ, the function \(\varepsilon \mapsto A_f(x_0,\varepsilon )\) does not have a full asymptotic expansion in \(\varepsilon \) in the scale of powers and (iterated) logarithms. Hence, this partial asymptotic expansion cannot contain necessary information for analytic classification. In order to overcome this problem, we introduce a new notion: the continuous time length of the\(\varepsilon \)-neighborhood\(A^c_f(x_0,\varepsilon )\). We show that this function has a full transasymptotic expansion in \(\varepsilon \) in the power, iterated logarithm scale. Moreover, its asymptotic expansion extends the initial, existing part of the asymptotic expansion of the classical length \(\varepsilon \mapsto A_f(x_0,\varepsilon )\). Finally, we prove that this initial part of the asymptotic expansion determines the class of formal conjugacy of the Dulac germ f.


Dulac map Fractal properties of orbits \(\varepsilon \)-Neighborhoods Power-logarithm asymptotic expansions Transseries Formal and analytic invariants Embedding in a flow 

Mathematics Subject Classification

28A75 37C05 37C15 34C07 30B10 34E05 37C10 



This research was supported by: Croatian Science Foundation (HRZZ) Grant Nos. 2285, UIP 2017-05-1020, PZS-2019-02-3055 from “Research Cooperability” funded by the European Social Fund, Croatian Unity Through Knowledge Fund (UKF) My first collaboration grant Grant No. 7, French ANR project STAAVF. Part of the research was made during the 6-month stay of M. Resman at Université de Bourgogne in 2018, financed by the Croatian UKF project.


  1. 1.
    Čerkas, L.A.: Structure of the sequence function in the neighborhood of a separatrix cycle during perturbation of an analytic autonomous system on the plane. Differentsial’nye Uravneniya 3, 469–478 (1981)MathSciNetGoogle Scholar
  2. 2.
    Dulac, H.: Sur les cycles limites. Bull. Soc. Math. Fr. 51, 45–188 (1923)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Elezović, N., Županović, V., Žubrinić, D.: Box dimension of trajectories of some discrete dynamical systems. Chaos Solitons Fractals 34(2), 244–252 (2007)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Falconer, K.: Fractal Geometry. Mathematical Foundations and Applications. Wiley, Hoboken (2003)CrossRefGoogle Scholar
  5. 5.
    Ilyashenko, Y., Yakovenko, S.: Lectures on Analytic Differential Equations, Graduate Studies in Mathematics, vol. 86. American Mathematical Society, Providence, RI, xiv + 625 pp (2008)Google Scholar
  6. 6.
    Ilyashenko, Y.: Finiteness theorems for limit cycles. Russ. Math. Surv. 45(2), 143–200 (1990). (Transl. Amer. Math. Soc. 94 (1991))MathSciNetGoogle Scholar
  7. 7.
    Mardešić, P., Resman, M., Županović, V.: Multiplicity of fixed points and \(\varepsilon \)-neighborhoods of orbits. J. Differ. Equ. 253, 2493–2514 (2012)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Mardešić, P., Resman, M., Rolin, J.P., Županović, V.: Normal forms and embeddings for power-log transseries. Adv. Math. 303, 888–953 (2016)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Mardešić, P., Resman, M., Rolin, J.P., Županović, V.: The Fatou coordinate for parabolic Dulac germs. J. Differ. Equ. 266, 3479–3513 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Mourtada, A.: Bifurcation de cycles limites au voisinage de polycycles hyperboliques et génériques à trois sommets. Ann. Fac. Sci. Toulouse Math. 6(3), 259–292 (1994)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Resman, M.: \(\varepsilon \)-neighborhoods of orbits and formal classification of parabolic diffeomorphisms. Discrete Contin. Dyn. Syst. 33(8), 3767–3790 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Resman, M.: \(\varepsilon \)-neighborhoods of orbits of parabolic diffeomorphisms and cohomological equations. Nonlinearity 27, 3005–3029 (2014)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Roussarie, R.: On the number of limit cycles which appear by perturbation of separatrix loop of planar vector fields. Bol. Soc. Bras. Math. 17(2), 67–101 (1986)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Roussarie, R.: Bifurcations of Planar Vector Fields and Hilbert’s Sixteenth Problem. Birkhäuser Verlag, Basel (1998)CrossRefGoogle Scholar
  15. 15.
    Tricot, C.: Curves and Fractal Dimension. Springer, New York (1995)CrossRefGoogle Scholar
  16. 16.
    van den Dries, L., Macintyre, A., Marker, D.: Logarithmic-exponential series. In: Proceedings of the International Conference “Analyse & Logique” (Mons, 1997). Annals on Pure Applied Logic, vol. 111, no. 1–2, pp. 61–113 (2001)Google Scholar
  17. 17.
    Žubrinić, D., Županović, V.: Poincaré map in fractal analysis of spiral trajectories of planar vector fields. Bull. Belg. Math. Soc. Simon Stevin 15, 947–960 (2008)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Institut de Mathématiques de Bourgogne, UMR 5584, CNRSUniversité Bourgogne Franche-ComtéDijonFrance
  2. 2.Department of Mathematics, Faculty of ScienceUniversity of ZagrebZagrebCroatia
  3. 3.Department of Applied Mathematics, Faculty of Electrical Engineering and ComputingUniversity of ZagrebZagrebCroatia

Personalised recommendations